Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 5:35 PM CDT for 4 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2011, 5:35 PM CDT (22:35 UTC)
- Expired
- Mar 29, 2011, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS54 KSHV 292235
SVRSHV
LAC021-049-073-127-292315-
/O.NEW.KSHV.SV.W.0030.110329T2235Z-110329T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
SOUTH CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 615 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF CLARKS...OR 18 MILES WEST OF COLUMBIA...AND MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSON...
LAT...LON 3210 9187 3209 9191 3206 9190 3190 9239
3214 9252 3248 9196 3244 9194 3239 9199
3229 9202 3228 9198 3219 9196 3218 9190
3214 9186
TIME...MOT...LOC 2235Z 245DEG 25KT 3210 9238
$$
241 follow-up statement
231
WWUS54 KSHV 292258
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT TUE MAR 29 2011
LAC049-127-292308-
/O.CAN.KSHV.SV.W.0030.000000T0000Z-110329T2315Z/
JACKSON LA-WINN LA-
558 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR WINN AND JACKSON PARISHES IS
CANCELLED...
LAT...LON 3210 9187 3209 9191 3206 9190 3196 9221
3220 9225 3248 9196 3244 9194 3239 9199
3229 9202 3228 9198 3219 9196 3218 9190
3214 9186
TIME...MOT...LOC 2258Z 245DEG 25KT 3217 9221
$$
LAC021-073-292315-
/O.CON.KSHV.SV.W.0030.000000T0000Z-110329T2315Z/
OUACHITA LA-CALDWELL LA-
558 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CALDWELL AND OUACHITA PARISHES...
AT 556 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES WEST OF RIVERTON...OR 9 MILES
NORTHWEST OF COLUMBIA...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAYSON
AND BOSCO
LAT...LON 3210 9187 3209 9191 3206 9190 3196 9221
3220 9225 3248 9196 3244 9194 3239 9199
3229 9202 3228 9198 3219 9196 3218 9190
3214 9186
TIME...MOT...LOC 2258Z 245DEG 25KT 3217 9221
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 29, 2:55 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT TUE MAR 29 2011 .DISCUSSION... A REINFORCING COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION TONIGHT... BRINGING SCATTERED TO NUMEROUS SHOWERS AND TSTMS. AS THE FRONT INTERSECTS A NORTHWARD MOVING WARM FRONT AND A STRONG MID LEVEL SHORT WAVE APPROACHES FROM THE WEST...SOME OF THE THUNDERSTORMS WILL HAVE A POTENTIAL TO BECOME STRONG TO SEVERE...ESPECIALLY ACROSS THE SOUTHERN ZONES SOUTH OF INTERSTATE 20. RAIN CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATE TONIGHT INTO WEDNESDAY MORNING AS THE FRONT BRINGS IN MORE STABLE AND DRIER AIR. HOWEVER...WILL HOLD ON TO SOME ISOLATED SHOWERS BEHIND THE FRONT FOR WEDNESDAY NIGHT AS ANOTHER...FAIRLY DEEP SHORT WAVE MOVES INTO THE REGION. MODELS HAVING SOME DISAGREEMENT WITH RAIN CHANCES WITH THIS FEATURE...WITH GFS NOT VERY OPTIMISTIC. BUT LACK OF MOISTURE WILL HOLD DOWN ANY SIGNIFICANT QPF...SO FOR NOW WILL DO THE SAME. IT WILL BE UNSEASONABLY COOL UNTIL THURSDAY AFTERNOON...THEN TEMPS SHOULD REACH NORMAL FOR THE LAST DAY OF MARCH. LOOKS LIKE FRIDAY THROUGH THE WEEKEND WILL BRING WARMER THAN NORMAL READINGS...ESPECIALLY BY SUNDAY AND MONDAY. GFS NOW BRINGS A STRONG FRONT INTO THE REGION MONDAY NIGHT...AND THIS SHOULD BRING A CHANCE OF SOME SEVERE SPRING STORMS. && .AVIATION... MOSTLY MVFR CIGS...CONTINUE ACROSS THE AREA THIS AFTN...WITH A COLD FRONT PRODUCING SCATTERED SHOWERS AND ISOLD TSTMS ENTERING SE OK...AND A WARM FRONT NEAR I-10 TAKING ITS TIME MOVG NORTH. CONVECTION ELEVATED WITH COLD FRONT...AND POTENTIAL FOR DEEPER CONVECTION WITH WARM FRONT TO THE SOUTH. WARM FRONT MAY PRODUCE STG TSTMS VCNTY LFK TERMINAL WELL AFTER 0Z WED...WHILE COLD FRONT PASSAGE BRINGING LOWERING MVFR CIGS...PSBL WIDESPREAD IFR CIGS DURG THE OVERNIGHT. SOME PATCHY LIGHT RAIN OR DRIZZLE MAY ALSO LOWER VSBYS. CONDITIONS TO IMPROVE WED AFTN ACROSS CWA WITH CIGS BECMG SCATTERED...PERHAPS BEFORE 18Z ACROSS THE EAST TX TERMINALS./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 46 61 44 67 50 / 70 20 20 10 10 MLU 49 61 43 66 50 / 70 30 20 10 10 DEQ 39 59 39 64 46 / 40 10 20 20 20 TXK 42 60 41 66 47 / 60 10 20 20 20 ELD 45 61 39 66 47 / 70 20 20 20 20 TYR 43 62 43 69 53 / 60 10 20 10 10 GGG 44 61 42 69 51 / 70 20 20 10 10 LFK 50 63 44 72 52 / 70 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT TUE MAR 29 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1223 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE... BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE APPRECIATED.
In the hours before
Special weather statement, Mar 29, 4:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT TUE MAR 29 2011
LAZ022-292230-
LA SALLE-
458 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MIDWAY...OR 24 MILES
NORTHEAST OF PINEVILLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:00 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE MAR 29 2011
TXZ150>153-292300-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
500 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND PANOLA...
IN EASTERN TEXAS...
SHELBY AND NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON...TENAHA AND TIMPSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 13 MILES NORTHEAST
OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 29 2011
LAZ013-019-021-292245-
CALDWELL-JACKSON-WINN-
503 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS AND GRAYSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE MAR 29 2011
TXZ126-137-138-150-292330-
GREGG-HARRISON-MARION-RUSK-
527 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION...HARRISON...GREGG AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
HALLSVILLE...JEFFERSON...KARNACK...MARSHALL...SMITHLAND...WASKOM
AND WOODLAWN...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF HALLSVILLE...OR 11
MILES SOUTHEAST OF LONGVIEW...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.